Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 37, NWS Tallahassee, FL

March 13, 200710 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 13, 2007, 1:51 AM CDT for 10 counties in Florida. It took effect at Mar 13, 2007, 9:37 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 1:51 AM CDT (06:51 UTC)
In effect from
Mar 13, 2007, 9:37 AM CDT
Expired
Mar 13, 2007, 7:00 PM CDT
In force
9 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 9 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2663 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 130651
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 AM EDT TUE MAR 13 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE 
INLAND EASTERN FLORIDA BIG BEND DUE TO EXPECTED FOUR HOUR
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A RELATIVELY DRY AIRMASS REMAINS IN PLACE OVER THE
REGION TODAY. ALTHOUGH SOME LOW LEVEL MOISTURE IS EXPECTED TO 
RETURN...RED FLAG CONDITIONS ARE EXPECTED OVER THE INLAND AREAS
OF THE EASTERN FLORIDA BIG BEND THIS AFTERNOON. RAIN CHANCES WILL 
BEGIN TO INCREASE ACROSS THE AREA ON WEDNESDAY...WITH THE BEST
CHANCES ON THURSDAY.

FLZ019-028-029-034-131930-
/O.UPG.KTAE.FW.A.0033.070313T1800Z-070313T2300Z/
/O.NEW.KTAE.FW.W.0037.070313T1800Z-070313T2200Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
251 AM EDT TUE MAR 13 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

JAMSKI
2 follow-up statements
000 
WWUS82 KTAE 131437
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EDT TUE MAR 13 2007

...THE RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE INLAND
EASTERN FLORIDA BIG BEND...DUE TO EXPECTED FOUR HOUR DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...HAS BEEN EXPANDED TO INCLUDE
ALL OF THE INLAND BIG BEND AND MUCH OF MUCH OF THE INLAND
PANHANDLE...

.DISCUSSION...A RELATIVELY DRY AIRMASS REMAINS IN PLACE OVER THE
REGION THIS AFTERNOON. FORECAST TEMPERATURES ARE HIGHER THAN
EXPECTED RESULTING IN LOWER RELATIVE HUMIDITIES OVER INLAND
FLORIDA. THUS THE AREA OF CRITICAL RED FLAG LEVELS HAS BEEN
EXPANDED. RAIN CHANCES WILL BEGIN TO INCREASE ACROSS THE AREA ON
WEDNESDAY...WITH THE BEST CHANCES ON THURSDAY.

FLZ009-011-013-016>018-026-132245-
/O.EXB.KTAE.FW.W.0037.070313T1800Z-070313T2300Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-LIBERTY-
1037 AM EDT TUE MAR 13 2007 /937 AM CDT TUE MAR 13 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

FLZ019-028-029-034-132245-
/O.EXT.KTAE.FW.W.0037.070313T1800Z-070313T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
1037 AM EDT TUE MAR 13 2007

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

THE RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 7 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 131943
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT TUE MAR 13 2007

...THE RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT / 7 PM CDT
FOR PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND PORTIONS OF THE
FLORIDA BIG BEND AWAY FROM THE COAST...DUE TO ONGOING DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A RELATIVELY DRY AIRMASS REMAINS IN PLACE OVER THE
REGION THIS EVENING. THIS DRY AIR HAS COMBINED WITH AFTERNOON HIGH
TEMPERATURES IN THE UPPER 70S TO LOWER 80S TO PRODUCE AN EXTENDED
PERIOD OF CRITICAL RELATIVE HUMIDITY VALUES ACROSS PORTIONS OF THE
AREA. RAIN CHANCES WILL BEGIN TO INCREASE ACROSS THE AREA ON
WEDNESDAY...WITH THE BEST CHANCES ON THURSDAY.

FLZ009-011-013-016>019-026-028-029-034-140000-
/O.EXT.KTAE.FW.W.0037.000000T0000Z-070314T0000Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
TAYLOR-LAFAYETTE-DIXIE-
343 PM EDT TUE MAR 13 2007 /243 PM CDT TUE MAR 13 2007/

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 1:07 AM CDT, 44 minutes earlier.

Area forecast discussion, Mar 13, 1:07 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 AM EDT TUE MAR 13 2007

.SHORT TERM...UPPER LOW OVER THE SOUTHWEST U.S. HAS BEEN MOSTLY
STATIONARY OVER THE PAST 24 HOURS BUT IS EXPECTED TO FINALLY BEGIN
MOVING SLOWLY EAST LATER TODAY. TO THE EAST OF THE UPPER
LOW...RIDGING WILL CONTINUE TO PROVIDE WARM TEMPERATURES FOR THE
SOUTHEASTERN STATES WITH HIGHS EXPECTED TO RISE INTO THE LOWER 80S
THIS AFTERNOON ACROSS THE FORECAST AREA.

AS THE UPPER LOW BEGINS TO EJECT EASTWARD ON WEDNESDAY...SHOULD BE
ENOUGH MOISTURE TO GENERATE ISOLATED SHOWERS OVER WESTERN ZONES
DURING THE AFTERNOON. UPPER LOW WILL OPEN UP INTO A WAVE ON
WEDNESDAY AS LONGWAVE TROUGH BEGINS TO DEVELOP OVER THE CENTRAL
U.S. EVEN AS UPPER LOW OPENS UP...SHOULD BE ENOUGH MOISTURE AND
LIFT ACROSS THE AREA THURSDAY FOR SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. ATTM...DYNAMICS APPEAR TO BE RATHER LIMITED SO
SEVERE THREAT APPEARS LIMITED.

.LONG TERM...SYSTEM WILL SLOWLY EXIT THE REGION ON FRIDAY WITH
LINGERING SHOWERS AND ISOLATED STORMS...ESPECIALLY OVER EASTERN
ZONES. COLD FRONT ASSOCIATED WITH LONGWAVE TROUGH WILL MOVE
THROUGH LATE FRIDAY USHERING IN A COOLER AIRMASS FOR THE WEEKEND.
GRADUAL WARMING THEN EXPECTED BY EARLY NEXT WEEK AS RIDGE BUILDS
OVER EASTERN CONUS.

&&

.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL DURING THE TAF
PERIOD. A BRIEF PERIOD OF MVFR VSBY IN PATCHY FOG WILL BE POSSIBLE
BETWEEN 10Z AND 14Z THIS MORNING...ESPECIALLY AT KVLD AND KABY. SCT
CU WITH SCT TO OCNL BKN CI WILL DEVELOP THIS AFTN...WITH WINDS
GENERALLY FROM THE S-SW 5-10 KTS. WINDS WILL DIMINISH AFTER SUNSET.

&&

.MARINE...WINDS AND SEAS WILL REMAIN MINIMAL TODAY AS E-W ORIENTED
SFC RIDGE AXIS REMAINS IN PLACE OVER THE COASTAL WATERS. AS HIGH
PRESSURE SHIFTS EAST WEDNESDAY...ONSHORE FLOW WILL INCREASE BUT
STILL EXPECTED TO REMAIN BELOW EXERCISE CAUTION LEVELS. LIGHT TO
MODERATE ONSHORE FLOW WILL CONTINUE THROUGH FRIDAY BEFORE A COLD
FRONT MOVES THROUGH SHIFTING THE WINDS TO OFFSHORE FOR THE
WEEKEND...WITH EXERCISE CAUTION CONDITIONS POSSIBLE BY SATURDAY
NIGHT.

&&

.FIRE WEATHER...FORECAST HUMIDITY VALUES THIS AFTERNOON YIELD
MARGINAL RED FLAG CONDITIONS OVER EASTERN FLORIDA ZONES. SUB 35
PERCENT RH FORECAST FOR RIGHT AROUND 4 HOURS. WILL GO AHEAD AND
UPGRADE CURRENT FIRE WX WATCH FOR THOSE COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  81  54  77  57  77 /   0  10  10  20  60
PANAMA CITY  78  59  77  62  74 /   0  10  10  30  60
DOTHAN       81  56  76  57  73 /   0  10  20  30  60
ALBANY       83  55  78  56  76 /   0  10  10  20  60
VALDOSTA     82  55  78  57  77 /   0  10  10  20  50
CROSS CITY   82  55  81  59  78 /   0  10  10  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: DIXIE...LAFAYETTE...MADISON...TAYLOR.

GMZ...NONE.

&&

CAMP/JAMSKI
Hazardous weather outlook, Mar 12, 4:47 AM CDT, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT MON MAR 12 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-131000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
547 AM EDT MON MAR 12 2007 /447 AM CDT MON MAR 12 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

CAMP

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.